Equidistribution Properties of Generalized Nets and Sequences

Conference paper


Generalized digital nets and sequences have been introduced for the numerical integration of smooth functions using quasi-Monte Carlo rules. In this paper we study geometrical properties of such nets and sequences. The definition of these nets and sequences does not depend on linear algebra over finite fields, it only requires that the point set or sequence satisfies certain distributional properties. Generalized digital nets and sequences appear as special cases. We prove some propagation rules and give bounds on the quality parameter t.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    J. Dick, Explicit Constructions of Quasi-Monte Carlo Rules for the Numerical Integration of High-Dimensional Periodic Functions. SIAM J. Numer. Anal., 45, 2141–2176, 2007. MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    J. Dick, Walsh spaces containing smooth functions and Quasi-Monte Carlo Rules of Arbitrary high order. SIAM J. Numer. Anal., 46, 1519–1553, 2008. MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    J. Dick, On quasi-Monte Carlo rules achieving higher order convergence. To appear in: P. L’Ecuyer and A.B. Owen (eds.), Monte Carlo and quasi-Monte Carlo methods 2008, Springer Verlag, to appear 2010. Google Scholar
  4. 4.
    J. Dick and P. Kritzer, Duality theory and propagation rules for generalized digital nets. To appear in Math. Comp., 2010. Google Scholar
  5. 5.
    J. Dick and F. Pillichshammer, Multivariate integration in weighted Hilbert spaces based on Walsh functions and weighted Sobolev spaces. J. Complexity, 21, 149–195, 2005. MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    H. Faure, Discrépance de suites associées à un système de numération (en dimension s). Acta Arith., 41, 337–351, 1982. MATHMathSciNetGoogle Scholar
  7. 7.
    H. Niederreiter, Constructions of (t,m,s)-nets and (t,s)-sequences. Finite Fields Appl., 11, 578–600, 2005. MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    H. Niederreiter, Nets, (t,s)-sequences and codes. In: A. Keller, S. Heinrich, and H. Niederreiter (eds.), Monte Carlo and Quasi-Monte Carlo Methods 2006, pp. 83–100, Springer, Berlin, 2008. CrossRefGoogle Scholar
  9. 9.
    H. Niederreiter, Point sets and sequences with small discrepancy. Monatsh. Math., 104, 273–337, 1987. MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    H. Niederreiter, Random number generation and quasi-Monte Carlo methods, CBMS-NSF Regional Conference Series in Applied Mathematics, Vol. 63, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1992. Google Scholar
  11. 11.
    H. Niederreiter and G. Pirsic, Duality for digital nets and its applications. Acta Arith., 97, 173–182, 2001. MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    H. Niederreiter and C.P. Xing, Global function fields with many rational places and their applications. In: G.L. Mullen and P.J.-S. Shiue (eds.), Finite fields: theory, applications, and algorithms (Waterloo, ON, 1997), Contemp. Math., Vol. 225, pp. 87–111, Amer. Math. Soc., Providence, RI, 1999. Google Scholar
  13. 13.
    H. Niederreiter and C. Xing, Low-discrepancy sequences and Global Function Fields with Many Rational Places. Finite Fields Appl., 2, 241–273, 1996. MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    H. Niederreiter and C.P. Xing, Quasirandom points and global function fields. In: Finite Fields and Applications, S. Cohen and H. Niederreiter, volume 233 of London Math. Soc. Lecture Note Ser., pages 269–296. Cambridge University Press, Cambridge, 1996. CrossRefGoogle Scholar
  15. 15.
    H. Niederreiter and C.P. Xing, Rational points on curves over finite fields: theory and applications, London Mathematical Society Lecture Note Series, Vol. 285, Cambridge University Press, Cambridge, 2001. MATHGoogle Scholar
  16. 16.
    G. Pirsic, A software implementation of Niederreiter-Xing sequences. In: K.T. Fang, F.J. Hickernell, and H. Niederreiter (eds.), Monte Carlo and quasi-Monte Carlo methods 2000, pp. 434–445, Springer Verlag, Berlin, 2002. Google Scholar
  17. 17.
    R. Schürer, A New Lower Bound on the t-Parameter of (t,s)-Sequences. In: A. Keller, S. Heinrich, and H. Niederreiter (eds.), Monte Carlo and Quasi-Monte Carlo Methods 2006, pp. 623–632, Springer Verlag, Berlin, 2008. CrossRefGoogle Scholar
  18. 18.
    I.M. Sobol’, Distribution of points in a cube and approximate evaluation of integrals, Z. Vyčisl. Mat. i Mat. Fiz., 7, 784–802, 1967. MathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2009

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsThe University of New South WalesSydneyAustralia

Personalised recommendations